MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Model Number 476205-17
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during central processing, the instrument end piece was cracked.There was no report of patient involvement or reported injury.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.Failure analysis investigations replicated and confirmed the customer-reported complaint.The instrument was found to have a broken main tube approximately 45mm from the distal tip.A fragment from the distal overmold, measuring approximately 8mm x 12.5mm, was not returned with the instrument.Components adjacent to the broken main tube showed damage, which may indicate potential mishandling or misuse.Scratches were observed roughly 95mm proximal to the distal tip.Common causes of the failure mode "broken instrument main tube" include damage during use, such as accidental dropping or inadvertent collisions with other instruments.Excessive lateral loading can also cause the main tube wall to collapse inward, resulting in cracking and subsequent breakage.The root cause is attributed to user handling.Additional observations related to the customer complaint: the instrument had a detached fragment related to the broken distal overmold of the main tube.Detached fragments can be directly caused by broken components, such as the main tube.The fragment, measuring 8mm x 12.5mm (width x length), was not returned with the unit.The location of this missing fragment is roughly 45mm proximal to the distal tip.The root cause is attributed to the user.Additional observations unrelated to the customer complaint: the instrument exhibited various scratches on the main tube.These scratches and abrasions are considered cosmetic damage.The scratches measured approximately 3mm to 5.66mm in length and are not axially aligned with the tube axis.Material is missing from the surface of the main tube.Components adjacent to the scratched main tube also showed damage, which may indicate potential mishandling or misuse.Damage observed included a broken main tube approximately 45mm from the distal tip.Common causes of the failure mode "scratch marks / abrasions instrument main tube" are associated with damage during use, such as instrument collisions, abrasive cleaning, cleaning inside the body, or normal wear over time caused by friction against a cannula.The root cause is attributed to user handling.The probable root cause is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments.Excessive side loading on the instrument can also cause the main tube wall to collapse inwards leading to cracking and subsequent breakage.This issue can be resolved by using an alternate instrument to complete the procedure.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24990562
Report Number2955842-2026-22760
Device Sequence Number10043790
Product Code NAY
UDI-Device Identifier00886874125588
UDI-Public(01)00886874125588(10)K10251013
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number476205-17
Device Catalogue Number476205
Device Lot NumberK10251013 0016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2026
Initial Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown